Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Side effect from Iontophoresis?

Posted by Rich on 11/12/03 at 08:37 (137205)

Hi Dr Z
I had two treatments of iontophoresis this week. I am now noticing soreness around the rim of my heel. It looks red under the surface of the skin. Is this a side effect of the iontophoresis?

Re: Side effect from Iontophoresis?

Pauline on 11/12/03 at 13:12 (137245)

Hi Rich,
I'm not a doctor, but my guess is that yes your soreness and redness could be related to your Iontophoresis treatment. My reason for saying this is because I was actually burned from from this treatment.

The settings were much tooooo high and I didn't really know what to expect. When the pain started during treatment I didn't say anything and when it was done I had bright red sore red marks under each pad.

It healed ok, but I got smarter fast. You might want to ask them to turn the machine down. After my first experience they were more careful and I was instructed how to turn the machine down if I was experiencing any pain.

Watch them carefully and ask questions. They can control your problem so make sure you mention it. I was put on R&R from the Ionto. for a few days following my burn experience but later resumed treatment.

Remember you're in charge and when something doesn't feel right, or look right question your Physical Therapist and inform your doctor.

You'll learn not all Physical Therapy Centers or their therapist are created equal. Select them carefully after you shop around and don't be afraid to swith if you don't feel your making progress or not receiving good treatment.

There are three parts to your equation you, your physical therapist and your doctor. Make sure you all communicate with each other.

Re: Side effect from Iontophoresis?

Rich on 11/12/03 at 14:25 (137253)

Thanks, Pauline. I didn't see or feel anyhing until the nect day. I just dropped by the PT and she confirmed it was from the pad.

I think I will not seek any more ionto treatments. I can't deal with even slight setbacks very well at the moment.

Re: Side effect from Iontophoresis?

nancy s. on 11/12/03 at 15:47 (137264)

rich, if you're having trouble with too many setbacks, i don't blame you for discontinuing the ionto for now. like pauline and you, i also was burned at first from that pt treatment. ultimately, though, they got the settings right, i had several weeks of ionto (twice a week for, i think, 8 weeks), and i believe it was a factor in my vast improvement. maybe you'll want to consider trying it again when you're further along in your healing.

nancy
.